What is the worst day of alcohol withdrawal after stopping cold turkey?
I stopped drinking 3 days ago. I drank pretty much every night for 5 years. I decided to stop cold turkey after a particularly bad night.
I feel like ****, the only thing I've been able to "eat" is protein powder mixed with water, my hands are trembling, I have hot and cold flashes, severe anxiety, fast heart rate, pretty nasty insomnia and a slight fever.
I was just wondering if anyone else has done this and when the affects start to decline. I'm willing to do pretty much anything except start drinking again, and have a doctors appointment in 4 days, which will be one week from when I took my last drink. That's the earliest I could get in and can't afford the ER.
Is there any way you can get into an urgent care doctor tomorrow? Depending on your consumption, you're at a very high risk of certain heart problems as well as seizures from the withdrawal. Opiate withdrawal isn't life threatening, but alcohol and benzo withdrawal is. Please, try and get to a doctor ASAP. There's meds they can put you on short term to make the withdrawal less dangerous.
Although Ga Guy is quite right about benzo w/d's, you really need a short-term (Valium) tapering run on this drug or Klonopin. It's standard OP, especially for the first 72hrs -- most folks are out of seizure territory at this point.
The reason I'm advocating (short-term and as prescribed) Valium is that it will take the edge off the whole mess, including w/d's and straighten out your sleep a bit for now. Usually, sleep issues can last quite a while, but you can get something else, e.g., Imovane or Ambien short-term and then melatonin and any herbal stuff that works.
You should really get to your dr. or a clinic Friday -- I know about the agony you're going through.
Hey I want first to congradulate you on your decision. I drank for many many years. I got sober many times also. I think my most comfortable alcohol withdrawal was when I went to detox for 3-4 days then directly into rehab for at least 30 days. That approach is about as successful as the urgent care or doc with a SMALL script for the first 3-4 days of whatever they give now maybe valium. But if you already have several days I would head to the first A.A meeting you can get to. then 2-3 A.A meetings a day. Have you ever been to a meeting?
hello....because this was an older question.....from what i understand how this forum works..it may be advantageous for you to start a new thread of your own to ask your question as i will get more attention that way and thus more answers to help you.
just go to "post a question" and ask again. that way more folks will see you and be able to help you! i hope you feel better soon!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.